Hi I've had liver issue's for years and fatty liver also raised gamma gt, 3 years ago I got type 2 diabetes i still have fatty liver and raised gamma gt.I had 2 full blood tests earlier this year,first one showed fatty liver and raised gamma gt and alt 2nd test showed raised gamma gt and alt and ast,ive also had fibroscan score of 18 and 1.56 what does it mean and also can this raise my blood sugar levels. cheers
Raised liver enzymes: Hi I've had... - British Liver Trust
I would contact the British Liver Trust, who host this site on 'Health Unlocked'.
There is a link to their online site at the top of this page, just click on that and on the site you should find contact details to phone or email one of their advisors.
Also, it might be a good idea to write out a simple chronological list of what tests, and consultations you have had. and ask your GP or Medic's secretary for a printout of all your results. In the UK this is your 'right' although any secretary / receptionist may have to check if it's okay, and there may be a small charge for copying - more for searching out much older records.
It should all have been explained to you better, but maybe contacting the BLT first will help you sort out your qyestions, as they may be able to guide you in the right direction once they know the exact tests done, and the readings of anything that was high or low. Nb Make sure the results printout includes the 'units' that the tests for enzymes have been measured in, and that the acceptable upper and lower levels are shown. All this is clearly shown on my results when I get copies of my liver function tests, but if it's not there the BLT again could help in what to ask for.
finally, if the GP/Meidc keeps not explaining fully, then I would ask to see someone else; plus I would have expected them to do more tests.
Hope this helps. It's sad, but often we have to be very pro-active.
Thanks for the reply. My problems started approx 15 years ago wen I put weight on about 2 stone had blood tests and ultrasound which showed enlarged and fatty liver olso raised gamma gt.My Dr says it's only fatty liver and only one enzyme gamma gt he says will keep a watch on it as long as there's not 2 enzymes it's ok then 3 years ago I got type 2 diabetes which I manage with diet. then last year I got ischaemic heart desease I've since researched all my problems and there's a coralation with raised gamma gt and type 2 Diabetes and also ischaemic heart desease. now all 3 enzymes are raised gamma gt 236 alt 64 ast 76 help ha
I'm sorry to hear about your health issues. I will do my best to answer your questions. Raised Gamma-GT, ALT, and AST all indicate that your liver is struggling to function. The fatty deposits in your liver are causing the dysfunction. Fatty liver disease is normally caused by poor diet and/or alcohol. Because you have had fatty liver disease for so long, the liver has been scarred. With a fibroscan score of 18, there is enough scar tissue in your liver to be in the cirrhosis or advanced liver fibrosis range. Here is a link about fibroscan scorecards: hepatitiscnewdrugresearch.c...
Type 2 diabetes is generally caused by being overweight, but the liver dysfunction is also a factor. After you eat, your blood sugar goes up, and its the liver's job to store the extra glucose for later. But if the liver is struggling to keep up, your blood sugar can remain high.
Ischemic heart disease or coronary heart disease is when there is a build up of cholesterol and plaque inside the arteries on your heart. The extra plaque narrows the vessels so that it is difficult for the blood to flow through. Also, if there is a small clot in the blood, it can easily get lodged here. This will stop the blood from flowing to the heart, which is a heart attack. In fatty liver disease, the liver struggles to process the fats in the diet and resorts to storing extra fat in the liver. These extra fatty deposits are showing up in your arteries as well in the form of plaque and causing the narrowing of the arteries and increased risk of heart attack.
I saw in one of your other posts that you tested with high ANAs. This could also be related to these problems. ANAs indicate that the body is having an auto-immune response, which is where the body's defense systems are attacking its own tissues. These extra fatty deposits and dysfunction cause the body to be inflamed, and when the inflammatory response starts to dysfunction we can see auto-immune diseases occur.
I am sorry if this is harsh, but all of these diseases, diagnoses, and test results all point to the same thing - your diet is hurting you. The body cannot keep up with the amount of fats, sugars, and carbohydrates you have been consuming. You haven't mentioned if alcohol is a factor, but alcohol is a form of sugar. The good news is that you have the power to start turning this around. People have reported that good diet and exercise can reverse Type 2 diabetes, fatty liver disease, and even lessen the deposits of cholesterol in the arteries. Scar tissue in the liver cannot be healed, but the liver can come back to normal levels of functioning even with scar tissue present.
If I can be of assistance, please let me know.
Hi chynablue thanks for your helpful reply,The thing is I've had a good Diet for years at least 15 years , I don't eat greasy food i have a spinnich and kale shake every other day and a beetroot and apple shake every other day I also have apple cider vinager plus lemon ginger tumiric and cyanne pepper and cinnamon drink every day I don't smoke Drink very little alcohol It just seems like since I had my angioplasty 5 stents. And having to take clopidogrel for 1 year my liver enzymes are going haywire and my blood sugar levels r staying over 10 one good thing is I got another test for ana it came back negative so a bit of good news cheers finas
Most everything I read and pretty much everything I have been taught through school and experience in the medical field (I was a surgical tech and worked in medicine 7 years) has been telling me that these issues are mainly caused by poor diet. But if you have these issues even though you have a good diet, then I believe you. It would not be the first time that the medical field was wrong!
Actually those shakes sound pretty good. Can you send me the recipe? I did read somewhere recently that its good to switch up your superfoods to make sure you body gets a good variety of antioxidants for cellular repair. I haven't had cinnamon and turmeric in a while. I like to try new recipes every week, so I'd like to try these.
How long ago was the angioplasty? Have you had any other symptoms since then like trouble healing or infections? Have the doctors checked the stented areas to make sure they are well healed and free flowing?
Good news about the ANAs. ANAs can come and go on test results, but I always think of it as a caution sign that the body is going through something. Sometimes it leads into an autoimmune disease diagnosis, and sometimes it ends up being nothing.
Hi chynablue yeah I've seen the info about clopidogrel and liver problems and also about taking it with asprin which I am. I'm going to Dr's in morning although I've lost all faith in my Dr's. If I hadn't insisted about seeing specialist about my liver nothing would have been done,well that's my moan for tonight. I'll send over the recipe for my shakes tomorrow cheers finas
What? No bother at all.
I think you are right about the link between Clopidogrel and liver problems. Here's an example, but there's more reports out there. austinpublishinggroup.com/p...
I had the same issue last year with a family member. She was on a medication that caused her to have dry mouth and swelling in the salivary glands. The side of her face was swollen and hot. She went to the doctor and said it started when she started that medication, but the doctor said no, that's not it. She kept taking it and it got worse and worse. She stopped the medication and it went away. We looked online and there are a handful of cases reporting issues involving saliva and the salivary glands and that medication, so she was not the only one.
Doctors seem to only pay attention to side effects that affect a certain percentage of people. For example, if clinical trials report that side effects are seen in 1% of their patients, then its not statistically significant. That's fine for the 99 people who don't have the side effect, but what about that one patient that is suffering with it? Is that person not "statistically significant"? Its so frustrating.
Here's another excerpt: "Hepatotoxicity
: Clopidogrel is associated with serum enzyme elevations in 1% to 3% of patients during therapy. In several large clinical trials, elevations of serum ALT were no more frequent with clopidogrel as with placebo (or in comparator arms) and no instances of clinically apparent liver injury were reported. Since marketing and release, however, there have been several, individual case reports of clinically apparent liver injury attributed to clopidogrel. The onset of symptoms was within 2 to 24 weeks (averaging 6 weeks) of starting, with fatigue, jaundice and itching. The usual pattern of liver enzyme elevations was hepatocellular, but cases with mixed or cholestatic enzyme elevations have also been described" livertox.nih.gov/Clopidogre...
I would ask your doctor about it, and tell them your concerns. Request to try another anti-coagulant that might be more gentle on your liver. It is very critical that you are on some kind of anti-coagulant to prevent a blood clot forming, especially after stents are put in. It might be that all anti-coagulants run the risk of irritating the liver and that there's no better option. I'm not sure. If that is the case, I would try to do everything possible to promote the health of my liver to help it deal with processing the daily meds you have to take.